MAUDE Adverse Event Report: COLOPLAST A/S SPEEDICATH STANDARD (MALE); SPEEDICATH CH14 TIEMANN

COLOPLAST A/S SPEEDICATH STANDARD (MALE); SPEEDICATH CH14 TIEMANN
Model Number 2849401400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Once our evaluation is complete, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, this complaint is for a (b)(6) male end-user.The end-user had been performing intermittent self-catheterizations for 10 years and had until recently used self-cath coudé (tiemann).Now he wanted pre-lubricated catheters and was sent samples of speedicath tiemann.The first speedicath catheter he inserted went in smoothly and without problems, but the second was painful and he started bleeding before he entered bladder.The end-user states that after this he could not insert any catheter, self-cath nor speedicath, and he had to go to the emergency room.At the emergency room the staff were unable to catheterize him via the urethra, and a passage to the bladder via the abdomen was created and an indwelling catheter was placed in that passage.The end-user had an appointment with his urologist the day after, and the urologist was able to catharized via the urethra.The urologist placed an indwelling catheter via the urethra that stayed for 14 days.Hereafter the end-user was able to self-catheterize again with the self-cath catheters, which he will continue with.The end-user states that he was using the catheters per instruction for use (ifu) and did not notice any damage to the catheter or packaging.The catheters appeared to be properly lubricated, and he did not notice any deviation with the catheter.It didn't feel rough or sharp.No further information was provided.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
This complaint was opened about speedicath ch14 tiemann catheters.After trying the product, the user experienced severe bleeding and had a surgery.It is confirmed in full description, that the user did not notice any deviation with the catheter.The investigation is based on the bleeding problem.13 closed samples of this lot arrived at production site for examination.The samples were tested by the following tests: measure of weight: all blisters met the specification; the detailed results are attached with test report.Friction test was carried out on 6 products, the results were acceptable.It can be seen with the test report.Finger test was performed on 7 samples.The catheters were properly smooth, even, slippery.No dry spots or any unevenness were noted.Visual check-appearance: all 13 products were properly welded and contained saline solution.All tested samples met the specification.Test report can be found attached to file attachments.Furthermore, the reviewed production documents did not reveal any norm deviation about this lot that could be related to the subject of this claim.Based on the observation of the returned samples this complaint cannot be verified as the products met the specification, no deviation was found.

Brand Name
SPEEDICATH STANDARD (MALE)
Common Device Name
SPEEDICATH CH14 TIEMANN
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST HUNGARY - NYI
coloplast utca 2
nyírbátor 4300
HU   4300
Manufacturer Contact
usmaco maria bosse
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key13010652
Report Number3006606901-2021-00035
Device Sequence Number1894162
Product Code GBM
UDI-Device Identifier05708932020404
UDI-Public05708932020404
Combination Product (Y/N)N
PMA/510(K) Number
K180258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/29/2023
Device Model Number2849401400
Device Catalogue Number28494
Device Lot Number8181948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale